Melatonin Trip? Bad Trip?

Stoney Baloney

Greenlighter
Joined
Apr 22, 2016
Messages
10
Location
Wisconsin
Okay so my little brother, (8yrs old) takes melatonin daily, and about 90 minutes ago he fell asleep. I just woke him up and he looked at me and instantly started balling, just tears. He kept yelling "I don't know!" but I wasn't saying anything I was just standing there. He was looking right at me and he kept saying the most random things, like "Why are you staring at me?" but I wasn't staring or even looking at him at the time, I was grabbing him some water. Anybody know what the fuck is wrong? He also takes a daily 30mg dose of Vyvanse if that effects this. Thanks

:?

Edit: I just went into his room to check on him, and he is yelling and being super angry for nothing, what the fuck???
 

LandsUnknown

Bluelighter
Joined
Oct 3, 2014
Messages
812
Location
United States
Melatonin isn't ordinarily psychoactive, but it can be under certain circumstances. When it is, it has a vaguely trippy character. I actually used to abuse melatonin in order to achieve the mild "trippy" effects it can give at high doses. However, there is one caveat to it. Once the body becomes used to exogenous melatonin, it loses psychoactive effects completely and usually permanently. This is only the case, when the body is not used to melatonin. The vyanese may also be contributing to this by causing some type of interaction. It may be ill advised for him to continue consuming this combination. Also, in some cases amphetamines can cause dangerous effects in kids. You should immediately tell his physician that he is experiencing behavioral changes. They will likely adjust his medication. I personally feel that it is a bad idea for kids as young as him to take such strong medications as vyanese.
 

Contorted embrace

Greenlighter
Joined
Apr 20, 2016
Messages
4
Any possibility he didn't take his dose? When I was that age I hated having to take meds, I'd just spit it out when nobody was looking. I recently starred to take vyvanse. Only periodically though because I am not too keen on taking ANY type of amphetamines daily. Especially at his age. Studies have shown that excessive use of amph. During development can be damaging. 30 mg might not seen like an "excess" but it very well may be. Anyways, now that iv finished rambling, I will say that when I stop taking vyvanse after a few days, I have mood swings and become very bipolar. The slightest things will set me off and I become very angry opposed to usual. I was thinking maybe he skipped a dose or two. The melatonin is great at night because vyvanse is a time release "prodrug" meaning the medicine can only be activated by oral administration. It must by biosynthesized (enzymes in your pancreas and small intestine) remove the protective layer of protein very slowly. That's what makes it a "time release" medication. Many complain of insomnia due to the drugs lasting effects. So melatonin is great, I would also recommend a good multivitamin. Something high in magnesium and vitamin b. I would also recommend a high protein diet due to the properties of vyvanse and its effects on the metabolism. Anything high in acidity will somewhat counteract the drug too. Your brother would benefit greatly from timing and consistency. High protein intake, plenty of hydration, and keep giving him melatonin. I would look into getting him some magnesium also. (-:
 

Ziiirp

Bluelighter
Joined
Dec 18, 2011
Messages
1,368
Location
City of Schmocks
If it were my little brother I would advise my mom to urgently stop his Amphetamine intake. May I ask what is the reason behind the prescription ? If he is a super violent (extreme OCD) kid, it may be righteous to medicate him, in order to save him and his surroundings from getting hurt.

Otherwise I see absolutely no reason to drug children with hardcore psycho stimulants. If I'd take amphetamine daily I would also get angry and isolated due to the fact, that the excessive dopamine/noradrenalin controls my personal feedback-loop called self, instead of a natural/balanced neurotransmitter setting.

Is the melatonin infusion a consequence of him not being able to sleep because of you drugging him with the Speed ?

If I want to sleep really long, I sometimes take 300 micrograms of Melatonin. Too much melatonin easily leads to the most vivid nightmares/memorizable dreams. Sometimes the nightmares are exciting, but the sleep quality suffers tremendously when too much is applied.

I would not give your little brother more than 100 micrograms. In fact, he should not need the Melatonin, when he is free of psycho stimulants.

And to the other poster "When I stop taking Vyvanse I get bipolar" 8( : It's called neurotransmitter imbalance due to dopamine receptor down regulation and can only be overcome by stopping daily intake.
 
Last edited:

Enlight Spurrett

Bluelighter
Joined
Jun 29, 2015
Messages
188
Location
Manchester, UK
Does he ever suffer with night terrors or sleep paralysis? Could it be a sleep disorder of some sort? Melatonin makes it so that you spend more time in REM sleep (I think? Don't quote me on that). I was on melatonin and it made me have sleep paralysis almost every night. I already had sleep paralysis though.
 

Stoney Baloney

Greenlighter
Joined
Apr 22, 2016
Messages
10
Location
Wisconsin
Thankyou for your response and advice! We do have Magnesium tablets in our cabinet so I will try giving him some. He does take Vitamin C gummies every day too. :)
 

Stoney Baloney

Greenlighter
Joined
Apr 22, 2016
Messages
10
Location
Wisconsin
We keep the Vyvanse in a safe, so he only has access to 1 a day... I hate the idea of him being on the shit to be completely honest. He has been on many different ADHD meds too, like Ritalin and Adderall.
 

Stoney Baloney

Greenlighter
Joined
Apr 22, 2016
Messages
10
Location
Wisconsin
He takes the Vyvanse because of his ADHD. I also have a prescription for it, but I hate the shit and never take it. I can understand his anger and freakouts, but he wasn't even looking at me and he claimed I was staring at him... I don't really know what happened that night.
 
Top